Alert archive / Virginia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 91, NWS Wakefield, VA

May 22, 20179 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at May 22, 2017, 2:46 PM EDT for 9 counties in Virginia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2017, 2:46 PM EDT (18:46 UTC)
Expired
May 22, 2017, 3:30 PM EDT
In force
44 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
70.0 mph

Counties City of Chesapeake, VA, City of Hampton, VA, City of Newport News, VA, City of Norfolk, VA, City of Poquoson, VA, City of Portsmouth, VA, City of Suffolk, VA, City of Virginia Beach, VA, Isle of Wight County, VA

The radar

The Norfolk radar (KAKQ), 62 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2017-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2017-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

888 
WUUS51 KAKQ 221846
SVRAKQ
VAC093-550-650-700-710-735-740-800-810-221930-
/O.NEW.KAKQ.SV.W.0091.170522T1846Z-170522T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
246 PM EDT MON MAY 22 2017

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  The City of Norfolk in southeastern Virginia...
  The southeastern City of Poquoson in southeastern Virginia...
  The City of Chesapeake in southeastern Virginia...
  East central Isle of Wight County in southeastern Virginia...
  The City of Portsmouth in southeastern Virginia...
  The northeastern City of Suffolk in southeastern Virginia...
  The City of Virginia Beach in southeastern Virginia...
  The City of Hampton in southeastern Virginia...
  The southern City of Newport News in southeastern Virginia...

* Until 330 PM EDT

* At 245 PM EDT, severe thunderstorms were located along a line
  extending from near Crittenden to near Bowers Hill to 6 miles east
  of Corapeake, moving east at 25 mph.

  HAZARD...70 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Severe thunderstorms will be near,
  Chesapeake, Crittenden and Bowers Hill around 255 PM EDT. 
  Deep Creek, Churchland and Western Branch around 300 PM EDT. 
  Cradock around 305 PM EDT. 
  Downtown Portsmouth and Northampton around 310 PM EDT. 
  Downtown Norfolk, Old Dominion University, Portsmouth and Ghent 
  around 315 PM EDT. 
  Norfolk State University, Hampton University, Norfolk NAS and 
  Northwest around 320 PM EDT. 
  Regent University, Great Bridge, Langley AFB and Norview around 
  325 PM EDT. 
  Virginia Wesleyan College, Kempsville, Ocean View, Norfolk, 
  Fentress, Buckroe Beach, Norfolk International and Grand View 
  around 330 PM EDT. 

Other locations impacted by these severe thunderstorms include South
Norfolk, Carrollton, Portlock, Princess Anne Plaza, Huntersville,
Hilton Village, Greenbrier, Bayside, Wards Corner and Messick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly 
from severe thunderstorms. If you spot a tornado go at once into the 
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Please send your reports of hail and or wind damage...including
trees or large limbs downed...by calling NOAA'S National Weather
Service in Wakefield at
...7 5 7...8 9 9...2 4 1 5.
&&

LAT...LON 3655 7649 3672 7647 3690 7661 3699 7653
      3689 7639 3704 7648 3714 7632 3708 7627
      3697 7633 3701 7634 3697 7641 3693 7639
      3698 7630 3691 7610 3685 7606 3690 7608
      3693 7602 3655 7604
TIME...MOT...LOC 1845Z 247DEG 20KT 3690 7656 3676 7647 3656 7647 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
 
$$

MRD
2 follow-up statements
903 
WWUS51 KAKQ 221909
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
309 PM EDT MON MAY 22 2017

VAC093-550-650-700-710-735-740-800-810-221930-
/O.CON.KAKQ.SV.W.0091.000000T0000Z-170522T1930Z/
City of Norfolk VA-City of Poquoson VA-City of Chesapeake VA-
Isle of Wight VA-City of Portsmouth VA-City of Suffolk VA-
City of Virginia Beach VA-City of Hampton VA-City of Newport News VA-
309 PM EDT MON MAY 22 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR EAST CENTRAL ISLE OF WIGHT ...THE CITY OF NORFOLK...THE
SOUTHEASTERN CITY OF POQUOSON...THE CITY OF CHESAPEAKE...THE CITY OF
PORTSMOUTH...THE NORTHEASTERN CITY OF SUFFOLK...THE CITY OF VIRGINIA
BEACH...THE CITY OF HAMPTON AND THE SOUTHERN CITY OF NEWPORT NEWS...

At 309 PM EDT, severe thunderstorms were located along a line
extending from near Northampton to Downtown Portsmouth to near
Northwest, moving northeast at 25 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to trees and powerlines. 

These severe storms will be near...
  Hampton, Hampton University, Norfolk State University, Downtown 
  Norfolk, Ghent and Norfolk NAS around 315 PM EDT. 
  Regent University, Langley AFB and Norview around 320 PM EDT. 
  Virginia Wesleyan College, Kempsville, Ocean View, Great Bridge, 
  Buckroe Beach and Norfolk International around 325 PM EDT. 
  Norfolk, Grand View and Fentress around 330 PM EDT. 

Other locations impacted by these severe thunderstorms include South
Norfolk, Fox Hill, Portlock, Phoebus, Langley View, Mount Pleasant,
Princess Anne Plaza, Huntersville, Herberts Corner and Hilton
Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3656 7647 3671 7645 3690 7658 3699 7653
      3689 7639 3704 7648 3714 7632 3708 7627
      3697 7633 3701 7634 3697 7641 3693 7639
      3698 7630 3691 7610 3685 7606 3690 7608
      3693 7602 3655 7604
TIME...MOT...LOC 1909Z 247DEG 23KT 3700 7640 3682 7630 3658 7629 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

MRD
660 
WWUS51 KAKQ 221930
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
330 PM EDT MON MAY 22 2017

VAC093-550-650-700-710-735-740-800-810-221939-
/O.EXP.KAKQ.SV.W.0091.000000T0000Z-170522T1930Z/
City of Norfolk VA-City of Poquoson VA-City of Chesapeake VA-
Isle of Wight VA-City of Portsmouth VA-City of Suffolk VA-
City of Virginia Beach VA-City of Hampton VA-City of Newport News VA-
330 PM EDT MON MAY 22 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ISLE OF WIGHT ...
THE CITY OF NORFOLK...THE SOUTHEASTERN CITY OF POQUOSON...THE CITY OF
CHESAPEAKE...THE CITY OF PORTSMOUTH...THE NORTHEASTERN CITY OF
SUFFOLK...THE CITY OF VIRGINIA BEACH...THE CITY OF HAMPTON AND THE
SOUTHERN CITY OF NEWPORT NEWS WILL EXPIRE AT 330 PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty 
winds to 40 mph are still possible with these thunderstorms as they 
move east to the beaches.

LAT...LON 3656 7647 3671 7645 3690 7658 3699 7653
      3689 7639 3704 7648 3714 7632 3708 7627
      3697 7633 3701 7634 3697 7641 3693 7639
      3698 7630 3691 7610 3685 7606 3690 7608
      3693 7602 3655 7604
TIME...MOT...LOC 1929Z 247DEG 20KT 3704 7628 3686 7618 3662 7617 

$$

MRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 1:52 PM EDT, 54 minutes earlier.

Area forecast discussion, May 22, 1:52 PM EDT, 54 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
152 PM EDT Mon May 22 2017

.SYNOPSIS...
A frontal boundary over the Carolinas will lift north as a warm
front this morning as an area of low pressure tracks across the
Mid Atlantic. This front will drop back into the Carolinas
tonight, before lifting back north into the region once again Tuesday
and Tuesday night as a potent low pressure system tracks along
the boundary. Unsettled conditions continue Wednesday and Thursday
as an upper level trough approaches from the west.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Current surface observations, radar imagery, and satellite
imagery depict a compact low tracking newd from N-central NC
into S-central VA. Areas of showers are primarily ahead of the
low extending from S-central VA to the Nrn Delmarva. Periods of
moderate to briefly heavy rain are possible from the Piedmont
through the MD Ern Shore late this morning through midday due
to the combination of decent forcing and pw values of +1-2 st
dev. QPF of 0.5-0.75" is possible through this aftn. The
primary forcing pushes offshore by late aftn, with some
lingering showers/tstms possible with PoPs diminishing to
20-40%. Instability is limited (500-1000 J/kg of 0-1km MLCAPE)
and 0-6km bulk shear is generally less than 25kt, so any threat
of severe tstms is very minimal. Temperatures this morning are
mainly in the low/mid 60s where pcpn is occurring, with low/mid
70s across SE VA/NE NC. Temperatures across the NW will rise
once pcpn ends with highs today in the mid 70s to low 80s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
The front drops back into the Carolinas this evening/tonight with
some drying aloft from the N as the shortwave aloft and surface
low push offshore. PoPs drop below 15% across the N with some
partial clearing possible (briefly), while mainly cloudy
conditions continue S, with a 20-40% chc of showers. Lows range
from the upper 50s to mid 60s.

The flow aloft remains SW Tuesday, with another wave lifting
newd across the Carolinas during the morning and the Mid-
Atlantic during the aftn and evening, with deep layer moisture
returning. Categorical PoPs overspread the entire area Tuesday
after 12Z for much of the area (and after 15-18Z across the NE).
22/00z NAM/GFS/GEFS/ECMWF continue to show some differences in
timing and location and strength of this wave of low pressure,
but the general theme is for a potent system with deep anomalous
moisture transport per strong H925-H700 southerly flow and PW
values climbing to ~1.75" collocated with the favorable RRQ of a
potent 120kt jet over the Northeast Conus. Will have "heavy
rain" wording in the gridded forecast and will continue the
mention of potential for heavy rain/possible flooding in the
HWO. The current storm total QPF averages 2.00"-3.00" (bulk of
this coming on Tue), and overall the 22/00Z models are into
decent agreement with these amounts, though higher amounts are
possible and areas of northeast NC near the coast could receive
less overall with the main axis of best forcing a little to the
NW of this region. The high temperature forecast for Tue shows
generally low/mid 70s SE to the upper 60s/around 70 F central
and mid 60s far NW.

This shortwave/surface low push offshore Tuesday night, with
latest models showing more significant drying aloft Tue night
into midday Wed so have lowered PoPs during this period (though
low levels remain saturated so it should stay mainly cloudy).
Yet another wave approaching from the SW Wednesday aftn and will
ramps PoPs back up to 60-70% W and 40% E after 18Z. Mostly
cloudy to overcast with lows Tuesday night in the upper 50s to
mid 60s, followed by highs Wednesday ranging through the 70s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
The deep upper trough across the eastern U.S. will continue to
affect the Middle Atlantic into Thursday as there are some
indications that the trough may slow down and even become negatively
tilted as it moves off the east coast Thursday into Friday. This
should keep precipitable water values well above normal with an
upper jet axis nearby. As such, have raised PoPs to likely across
much of the area Wed night and maintained high chance PoPs on
Thursday before the upper trough axis moves east Thu night.
With weak high pressure building across the southeast and Middle
Atlantic for Friday and Friday night, will maintain a dry and
seasonable forecast with temperatures in the upper 70s/lower
80s. The upper trough finally moves northeast by Saturday,
leaving more zonal flow across the region with building heights.
The GFS and the Canadian suggest a weak upper disturbance
moving through the area in W-NW flow later Saturday into
Saturday Night, but the ECMWF keeps this further north as it
builds heights across the area faster than the GFS/Canadian.
With that being said, will Slight Chance of showers/storms
Saturday Afternoon for much of the area with the exception of SE
VA and NE NC. Better chances for showers and storms Sunday with
better agreement from the models of another upper disturbance
moving overhead.

In general, temperatures will stay seasonable for this time of year
with highs in the upper 70s and lower 80s with lows in the upper 50s
to mid 60s. No major warmth is expected through at least next
Sunday.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Widespread IFR currently from RIC to SBY in a rain shield.
Meanwhile, over extreme SE VA and NE NC, a line of thunderstorms
have developed. These will reach ORF and ECG around 20z with
gusty winds and IFR conditions possible. This first batch of
rain will move through this afternoon, with conditions improving
MVFR or even VFR by late this afternoon before the next batch of
moderate rain moves into the area late tonight into Tuesday
mornign. Expect widespread IFR to redevelop later tonight and
continue through Tuesday morning. Could even see some brief LIFR
especially at SBY later tonight if fog develops, but will not
include in the terminal at this time.

OUTLOOK...Degraded aviation conditions will be likely into Tue
evening. Rain may become spotty for awhile Tue night through
midday Wed, though the potential for lingering low clouds will
still be present. Another slug of deeper moisture and
showers/tstms possible Wed night along with a breezy S to SE
flow. Dry weather not expected to return until late Thu/Fri.

&&

.MARINE...
Sfc high pressure off New England will continue to retreat to the NE
today. Meanwhile, a cold front approaches from the west during the
day and washes out over the local waters Tuesday morning. Potent low
pressure rides NE along this boundary during Tuesday, crossing
near/over the waters Tuesday aftn/eve. The low then pushes NE and
away from the area Tuesday night. Southeast winds 10-15 kt early
this morning will become SSE at similar speeds later this morning
into the afternoon. A complicated wind pattern develops tonight and
Tues with the frontal boundary washing out over the marine area.
Winds will eventually turn to the NNE around 10 kt all waters
tonight, except remaining southerly off the northern OBX thru
daybreak Tues. ENE winds increase on Tues to 15-20 kt, but may
become S-SW Tues aftn across the southern waters depending on the
eventual track of the sfc low. Winds the turn to the SW and diminish
to 10-15 kt all waters as the sfc low head NE. The wind forecast
remains tricky on Tues as there are still some timing differences in
the models. SCAs appear to be likely for a portion of the marine
area but confidence is still low at this time to issue. Quieter
marine weather expected for the end of the week as the flow becomes
offshore behind the low.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...LKB
NEAR TERM...AJZ/LKB
SHORT TERM...AJZ/LKB
LONG TERM...MRD
AVIATION...MRD
MARINE...JDM
Hazardous weather outlook, May 22, 4:47 AM EDT, 9 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
447 AM EDT Mon May 22 2017

MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-230900-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
447 AM EDT Mon May 22 2017

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Today and Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A potent low pressure system will track along a slow moving frontal
boundary Tuesday and Tuesday night, bringing the threat for heavy
rainfall to the region. Localized flooding is possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LKB

In the hours before

Special weather statement, May 22, 1:27 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Wakefield VA
127 PM EDT MON MAY 22 2017

NCZ012>014-030-031-VAZ092-093-096-221815-
Hertford-Northampton-Bertie-Gates-Chowan-Isle of
Wight-Southampton-Suffolk-
127 PM EDT MON MAY 22 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN BERTIE...
NORTHEASTERN NORTHAMPTON...HERTFORD...GATES...WESTERN CHOWAN...
SOUTHWESTERN ISLE OF WIGHT...AND SOUTHEASTERN SOUTHAMPTON COUNTIES...
THE CITY OF FRANKLIN AND THE WESTERN CITY OF SUFFOLK...

At 125 PM EDT, radar indicated that strong thunderstorms were
located along a line extending from near Courtland to 7 miles
southeast of Lewiston Woodville. Movement was northeast at 30 mph.

Very heavy rain is expected with these storms. Wind gusts in excess
of 40 mph and are possible with these storms.

These storms will be near...
  Franklin...Courtland and Hunterdale around 130 PM EDT.
  Sedley around 135 PM EDT.
  Windsor...Powellsville and Zuni around 200 PM EDT.
  Isle Of Wight around 210 PM EDT.
  Smithfield...Colerain...Harrellsville and Rockyhock around 215 PM
  EDT.

Other locations impacted by these storms include Goose Pond...
Vicksville...Whites Crossroads...Tunis...Earleys...Longview...
Menola...Newsome Store...Arrowhead Beach and Chowan Beach.

If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.

LAT...LON 3676 7722 3699 7659 3605 7668 3596 7718
TIME...MOT...LOC 1725Z 232DEG 23KT 3675 7704 3603 7710

ZIMMERMAN
Special weather statement, May 22, 2:19 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Wakefield VA
219 PM EDT MON MAY 22 2017

NCZ013>016-030>032-VAZ089-093-095>097-524-525-221915-
Hertford-Pasquotank-Bertie-Gates-Chowan-Camden-Perquimans-Surry-
Norfolk/Portsmouth-Newport News-Hampton/Poquoson-Isle of
Wight-Suffolk-Chesapeake-
219 PM EDT MON MAY 22 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN BERTIE...
GATES...NORTHWESTERN CHOWAN...NORTHWESTERN CAMDEN...WESTERN
PASQUOTANK...NORTHWESTERN PERQUIMANS...SOUTHEASTERN HERTFORD...ISLE
OF WIGHT AND SOUTHEASTERN SURRY COUNTIES...THE WEST CENTRAL CITY OF
NORFOLK...THE WESTERN CITY OF CHESAPEAKE...THE CITY OF HAMPTON...THE
SOUTHERN CITY OF NEWPORT NEWS...THE CITY OF PORTSMOUTH AND THE CITY
OF SUFFOLK...

At 219 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles northwest of Isle Of Wight to
near Ryland. Movement was northeast at 30 mph.

Wind gusts in excess of 40 mph are possible with these storms.

Locations impacted include...
Newport News, Hampton, Elizabeth City, Smithfield, Windsor, Hertford,
Winfall, Gatesville, Langley AFB, Ryland, South Mills, Deep Creek,
Churchland, Sunbury, Hampton University, Christopher Newport
University, Downtown Suffolk, Holland, Old Dominion University and
Norfolk.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3621 7675 3624 7672 3625 7681 3706 7683
      3710 7645 3709 7641 3711 7633 3655 7629
      3655 7631 3653 7628 3620 7626 3621 7628
      3620 7628 3615 7675
TIME...MOT...LOC 1819Z 246DEG 26KT 3698 7677 3629 7668

LSA

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 1:27 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk48 min
May 22, 2:19 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Chesapeake, City of Newport News, City of Portsmouth, City of Suffolk56 min
May 22, 2:19 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Chesapeake, City of Suffolk41 min
May 22, 2:32 PM EDTSpecial Marine WarningAKQ58 min
May 22, 3:08 PM EDTSpecial Marine WarningAKQ97 min
May 22, 3:27 PM EDTSpecial Marine WarningAKQ93 min
May 22, 3:36 PM EDTSpecial Weather StatementAKQYork, City of Hampton, City of Newport News, City of Poquoson39 min
May 22, 5:25 PM EDTSpecial Weather StatementAKQNorthampton50 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.